U.S. doctors online nowAsk doctors free
A 23-year-old female asked:

was on my period for 3weeks, now on the bc to stop the bleeding. i've been on the birth control for 4 days im still spotting. is it anything to worry?

2 doctor answers6 doctors weighed in
Dr. Milroy Samuel
Obstetrics and Gynecology 24 years experience
No : It can take a few cycles for your body to adjust to birth control.
Dr. Douglas Lawson
Obstetrics and Gynecology 28 years experience
Breakthrough bleed: I wouldn't be too concerned. Most bc pills on the market are lower dose and as a result you may have some breakthrough bleeding on the first couple of cycle packs. While its a pain to have the bleeding, the side effects of high dose birth control can be worse. Personally i give Provera (medroxyprogesterone) or another Progesterone to shed the lining before starting to pill to prevent this bleeding issue.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.